Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Submanifolds of a Riemannian manifold with semisymmetric metric connections


Author: Zensho Nakao
Journal: Proc. Amer. Math. Soc. 54 (1976), 261-266
MSC: Primary 53B25
DOI: https://doi.org/10.1090/S0002-9939-1976-0445416-9
MathSciNet review: 0445416
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We derive the Gauss curvature equation and the Codazzi-Mainardi equation with respect to a semisymmetric metric connection on a Riemannian manifold and the induced one on a submanifold. We then generalize the theorema egregium of Gauss.


References [Enhancements On Off] (What's this?)

  • [1] N. J. Hicks, Submanifolds of semi-Riemannian manifolds, Rend. Circ. Mat. Palermo (2) 12 (1963), 137-149. MR 29 #1601. MR 0164304 (29:1601)
  • [2] -, Notes on differential geometry, Van Nostrand Math. Studies, no. 3, Van Nostrand, Princeton, N. J., 1965. MR 31 #3936. MR 0179691 (31:3936)
  • [3] T. Imai, Notes on semi-symmetric metric connections, Tensor 24 (1972), 293-296. MR 0375121 (51:11317)
  • [4] -, Hypersurfaces of a Riemannian manifold with semi-symmetric metric connection, Tensor 23 (1972), 300-306. MR 0336597 (49:1371)
  • [5] S. Kobayashi and K. Nomizu, Foundations of differential geometry, Vol. II, Interscience Tracts in Pure and Appl. Math., no. 15, Vol. II, Interscience, New York, 1969. MR 38 #6501. MR 0238225 (38:6501)
  • [6] K. Yano, On semi-symmetric metric connection, Rev. Roumaine Math. Pures Appl. 15 (1970), 1579-1586. MR 43 #1078. MR 0275321 (43:1078)
  • [7] -, Integral formulas in Riemannian geometry, Pure and Appl. Math., no. 1, Dekker, New York, 1970. MR 44 #2174. MR 0284950 (44:2174)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53B25

Retrieve articles in all journals with MSC: 53B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0445416-9
Keywords: Codazzi-Mainardi equation, conformally flat space, Gauss curvature equation, mean curvature normal, sectional curvature, semisymmetric metric connection, totally umbilical submanifold
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society